Louisiana, 2007

Damaging Wind in Louisiana, August 30, 2007

August 30, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed in an unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed in an unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 30, 1:23 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 30, 1:23 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
223 PM CDT THU AUG 30 2007

.DISCUSSION...

EARLY THIS AFTERNOON THERE WAS A COLD FRONT STRETCHING FROM NEW
ENGLAND THROUGH ARKANSAS INTO CENTRAL TEXAS. SCATTERED TO NUMEROUS
SHOWERS/THUNDERSTORMS WERE JUST SOUTH OF THE FRONT ACROSS
MISSISSIPPI IN THE DEEPEST MOISTURE. THE PRECIP WATER ON THE 12Z
JAN SOUNDING WAS 2.2 INCHES...LIX 1.9 INCHES. THIS AREA OF
MOISTURE IS EXPECTED TO PUSH SOUTH WITH THE FRONT THROUGH
TOMORROW...WITH THE DEEPEST MOISTURE REMAINING ALONG COAST AND
OFFSHORE FOR THE WEEKEND. THE FRONT SHOULD SETTLE NEAR THE COAST
AS THE ASSOCIATED UPPER TROUGH PUSHES INTO THE AREA AND
DIMINISHES. WITH THIS SOMEWHAT DRIER AIR FILTERING INTO THE
AREA...IT LOOKS LIKE THIS WEEKEND WILL NOT HAVE QUITE AS MUCH
CONVECTION AS HAD BEEN PREVIOUSLY EXPECTED. CHANCES FOR PRECIP
SHOULD DROP CLOSER TO CLIMO FOR THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...

GENERALLY VFR CONDITIONS EXPECTED TODAY OUTSIDE OF SCATTERED TO
NUMEROUS THUNDERSTORMS...WHICH WILL BE MOST PREVALENT DURING THE
AFTERNOON HOURS. HOWEVER...IFR TO LIFR CONDITIONS WILL BE POSSIBLE
EARLY TOMORROW MORNING AT KMCB DUE TO FOG AND LOW CEILINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  90  71  91 /  30  50  20  30
BTR  74  90  72  91 /  30  50  20  30
MSY  75  90  75  91 /  30  50  20  40
GPT  75  90  74  90 /  30  50  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Aug 30, 10:00 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU AUG 30 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI...ESPECIALLY DURING THE AFTERNOON
AND EARLY EVENING HOURS.  ALTHOUGH WIDESPREAD ORGANIZED SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW THUNDERSTORMS MAY
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF
RAIN.  LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE
POSSIBLE WITH SOME OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...DIMINISHING TO
ISOLATED NIGHTTIME COVERAGE THROUGH WEDNESDAY.  ALTHOUGH WIDESPREAD
ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...A FEW
STORMS MAY BE STRONG AND PRODUCE FREQUENT LIGHTNING
...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 30, 1:33 PM CST, 1 hour 15 minutes before
MSZ077-302015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 PM CDT THU AUG 30 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS OVER NORTHERN PEARL RIVER
COUNTY...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 45 MPH ABOUT 9 MILES
NORTHEAST OF POPLARVILLE.  THE THUNDERSTORM WAS NEARLY STATIONARY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE
ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

32
Special weather statement, Aug 30, 1:45 PM CST, 1 hour 3 minutes before
MSZ081-082-302030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
245 PM CDT THU AUG 30 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS OVER NORTHERN HARRISON AND
WESTERN JACKSON COUNTIES...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 45 MPH OVER RURAL
NORTHEASTERN HARRISON COUNTY.....MOVING SOUTHEAST AT 15 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE
ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

32
Special weather statement, Aug 30, 2:12 PM CST, 36 minutes before
LAZ038>040-302115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CDT THU AUG 30 2007

...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAINFALL...NEAR FRANKLINTON....OR
ABOUT 7 MILES NORTHWEST OF FOLSOM....MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...FOLSOM AND ENON
AT 345 PM...COVINGTON AND ABITA SPRINGS AT 415 PM.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Tammany

When
August 30, 2:48 PM CST
Where
St. Tammany County, 5 mi SE of Folsom
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.579, -90.141

Several trees were blown down between Folsom and Covington.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56858.